A least-squares-based method for a class of nonsmooth minimization problems with applications in plasticity

Aharon Ben-Tal*, Marc Teboulle, Wei H. Yang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

This paper introduces a globally convergent algorithm for solving a class of nonsmooth optimization problems, involving square roots of quadratic forms. The class includes in particular limit analysis problems in plasticity. The algorithm combines smoothing with successive approximation. The main computational effort in each iteration is solving a linear weighted least-squares problem. The convergence of the algorithm is proved and an a priori error estimate is obtained. Numerical results are presented for two limit analysis problems.

Original languageEnglish
Pages (from-to)273-288
Number of pages16
JournalApplied Mathematics and Optimization
Volume24
Issue number1
DOIs
StatePublished - Jul 1991
Externally publishedYes

Fingerprint

Dive into the research topics of 'A least-squares-based method for a class of nonsmooth minimization problems with applications in plasticity'. Together they form a unique fingerprint.

Cite this